MAUDE Adverse Event Report: SYNTHES SELZACH PLATE HOLDER FOR REVERSIBLE MATRIX PLATES; FORCEPS

SYNTHES SELZACH PLATE HOLDER FOR REVERSIBLE MATRIX PLATES; FORCEPS
Catalog Number 03.511.003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: no patient involvement.Event date: unknown.Upon performing the investigation requirement of the device on april 24, 2017, it was noted that part of the forceps "beak" is broken off and missing.Device is an instrument and is not implanted/explanted.(b)(6).A device history record review was performed for the subject device lot.Manufacturing location: (b)(4); supplier: (b)(4); manufacturing date: 19.Jul.2010.No nonconformances were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product development investigation was performed for the subject device.This complaint is confirmed.A burr exists on the distal tip of the returned device.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned device is already malformed/burred.No new malfunctions were identified as a result of the investigation.The returned plate holder for reversible matrix plates is a reusable instrument to aid in handling of reversible matrix plates available in the depuy synthes matrixorthognathic plating system (technique guide) and matrixcombo plating system (technique guide).A visual inspection under 5x magnification and drawing review were performed as part of this investigation.Visual inspection: a burr exists on the distal tip of the returned device.The burr is a result of post-manufacturing damage on this 6 year old device.Drawing review: drawings were reviewed during this investigation.No product design issues or discrepancies were observed.The root cause is most likely due to rough handling.No new, unique or different patient harms were identified as a result of this evaluation.The returned part was determined to be suitable for the intended use when employed and maintained as recommended.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reported on (b)(6) 2017 that the hospital's instrument room person noted that while assembling the matrix instrument set for sterilization the plate holding forceps instrument was damaged.The instrument was noted to have a sharp edge.No patient involvement.This is report number 1 of 1 for complaint (b)(4).

Brand Name
PLATE HOLDER FOR REVERSIBLE MATRIX PLATES
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES SELZACH
bohnackerweg 5
selzach CH254 5
SZ  CH2545
MDR Report Key6547471
Report Number3000270450-2017-10154
Device Sequence Number18984109
Product Code HTD
UDI-Device Identifier10887587014234
UDI-Public(01)10887587014234(10)1025042
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.511.003
Device Lot Number1025042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2017
Initial Report FDA Received Date05/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1